Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 41, NWS New Orleans, LA

September 18, 2012

NWS New Orleans, LA issued this small craft advisory at Sep 18, 2012, 4:17 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 4:17 AM CDT (09:17 UTC)
Expired
Sep 18, 2012, 1:00 PM CDT
In force
9 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WHUS74 KLIX 180917
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 AM CDT TUE SEP 18 2012

...WINDY CONDITIONS OVER OUTER COASTAL WATERS...

.STRONG WESTERLY WINDS HAVE DEVELOPED OVER OUTER COASTAL WATERS
OVERNIGHT AS A WEAK FRONTAL BOUNDARY MOVED INTO THE AREA. THE
PRESSURE GRADIENT ACROSS THE AREA WILL RELAX THIS AFTERNOON AS
THE BOUNDARY TRACKS EAST AND WEAKENS RESULTING IN DECREASING
WINDS. 

GMZ572-575-577-181730-
/O.NEW.KLIX.SC.Y.0041.120918T0917Z-120918T1800Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
417 AM CDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS...WEST WINDS 20 TO 25 KNOTS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
884 
WHUS74 KLIX 181505
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1005 AM CDT TUE SEP 18 2012

...WINDY CONDITIONS OVER OUTER COASTAL WATERS...

.STRONG WESTERLY WINDS WILL CONTINUE TO AFFECT THE OUTER COASTAL
WATERS THROUGH THE EARLY AFTERNOON HOURS. WINDS ARE EXPECTED TO
RELAX THIS AFTERNOON...AS A LOW PRESSURE SYSTEM MOVES OUT OF THE
AREA.  

GMZ572-575-577-181800-
/O.CON.KLIX.SC.Y.0041.000000T0000Z-120918T1800Z/
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1005 AM CDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...WEST WINDS 20 TO 25 KNOTS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 3:22 AM CDT, 55 minutes earlier.

Area forecast discussion, Sep 18, 3:22 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 AM CDT TUE SEP 18 2012

.DISCUSSION...
MID/UPPER LEVEL LOW OVER THE REGION EARLY THIS MORNING WILL
CONTINUE TO PUSH OFF TO THE EAST...WHILE A SHORT WAVE TROUGH OVER
TEXAS AND THE SOUTHERN PLAINS WILL MOVE ACROSS THE AREA LATER
TODAY. WHILE THE ATMOSPHERE WILL GRADUALLY BE DRYING OUT DURING
THE COURSE OF THE DAY...THE COLUMN WILL REMAIN SUFFICIENTLY MOIST
TO SUPPORT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...
ESPECIALLY THROUGH THE MORNING HOURS. MUCH DRIER AND COOLER AIR
WILL FILTER INTO THE REGION TONIGHT AND WEDNESDAY BEHIND A COLD
FRONT... WITH VERY PLEASANT FALL LIKE CONDITIONS PREVAILING THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK AS A DEEP UPPER TROUGH
DOMINATES THE EASTERN CONUS FOR MUCH OF THE PERIOD. ANOTHER COLD
FRONT WILL PUSH ACROSS THE FORECAST AREA SATURDAY NIGHT INTO
SUNDAY...BUT LIMITED MOISTURE WILL INHIBIT MUCH IN THE WAY OF
ASSOCIATED SHOWER ACTIVITY WITH ITS PASSAGE. 11

&&

.AVIATION...
A MAJORITY OF THE SHOWER AND THUNDERSTORM ACTIVITY HAS SHIFTED OUT
OF THE AREA FOR THE TIME BEING. COVERAGE FOR NOW TOO LOW FOR TEMPO
GROUPS BUT STILL HAVE A FEW SITES THAT MAY BE IMPACTED.EXPECT MVFR
CEILINGS TO BECOME COMMON BY 09Z-10Z WITH IFR CEILINGS BY SUNRISE AT
ALL BUT KMSY...KNEW AND KGPT. CONDITIONS WILL RETURN TO MVFR BY
MID-MORNING AND VFR BY 18Z OR SO. WINDS WILL GRADUALLY BECOME
NORTHWEST TO NORTH BY MORNING...WITH WINDS AROUND 15 KNOTS LIKELY AT
KNEW IMMEDIATELY BEHIND THE FRONT...AND AGAIN AFTER 00Z AS COOLER
AND DRIER AIR MOVES IN.

MEFFER

&&

.MARINE...
LATEST SURFACE ANALYSIS SHOWS SURFACE LOW OVER SOUTHERN ALABAMA WITH
ATTENDANT WEAK COLD FRONT DRAPED ACROSS OUR COASTAL WATERS. BUOY 42040
HAS BEEN REPORTING STEADY 20KT WINDS. THUS IT APPEARS PRESSURE
GRADIENT IS STRONG ENOUGH TO SUPPORT SMALL CRAFT CONDITIONS AND
WILL BE ISSUING AN ADVISORY WITH THIS FCST PACKAGE. IT WILL BE A
FAIRLY SHORT DURATION THOUGH...ENDING AT 18Z. MODEL GUIDANCE
SUGGESTS THE GRADIENT WILL RELAX ENOUGH THIS AFTERNOON. EXERCISE
CAUTION WILL TAKE OVER FROM THERE AND LIKELY BE NEEDED THROUGH
MIDDAY WEDNESDAY. ITS POSSIBLE THAT SCA WILL BE NEEDED AGAIN
TUESDAY NIGHT INTO WED AS SECONDARY FRONT MOVES THROUGH. SURFACE
HIGH WILL SETTLE IN OVER THE SERN CONUS AND THUS EASTERLY FLOW
WILL PERSIST THROUGH THE REST OF THE WEEK. NEXT FRONTAL BOUNDARY
LOOKS TO BE MID WEEKEND.

MEFFER

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...HURRICANE ISAAC RECOVERY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  56  79  50 /  30  10   0   0
BTR  84  59  81  54 /  30  10   0   0
ASD  84  60  81  55 /  30  10   0   0
MSY  84  66  81  62 /  30  10   0   0
GPT  84  63  81  58 /  30  10   0   0
PQL  84  62  81  56 /  30  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Sep 17, 6:47 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 PM CDT MON SEP 17 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-181200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
647 PM CDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A STRONG COLD
FRONT ON TUESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER
A FEW STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS AND
SMALL HAIL.

SMALL CRAFT SHOULD BE ALERT TO INCREASING NORTHWEST WINDS AND
BUILDING SEAS AFTER A STRONG COLD FRONTAL PASSAGE TUESDAY. A SMALL
CRAFT ADVISORY MAY BE REQUIRED TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH SUNDAY.

24/RR

In the hours before

Special weather statement, Sep 18, 12:49 AM CDT, 3 hours 28 minutes before
MSZ077-180615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 AM CDT TUE SEP 18 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER
COUNTY...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR POPLARVILLE...OR ABOUT 6 MILES SOUTH OF
POPLARVILLE...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.